CSN Login
Members Online: 14

WHAT CAUSES THE COLD AND CLAMMY SWEATS AND A CONSTANT SENSE OF BEING COLD

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

My wife is convinced two things are happening with me. 1) I have been on Fentanyl Patch 150 Mics since mid August. The Patches are to be changed every 3 days. I have on occasion changed them late, and at the same time was expeiencing the "cold clammy sweats" and a geneal feeling of not being able to get warm.

2) Since I have gone back to work and am doing more chores around the house, I have on occassion fogotten to do my bag of water or Juven enought times during the day.. My wife thinks my symptoms are caused by dehydation.

Ironically, these symptoms seem to resolve when I take care of business.

Has anyone else expeienced this, and if so, were there any other reasons for this to occur?

Thanks

Mike

Hondo's picture
Hondo
Posts: 5749
Joined: Apr 2009

If I learned anything in life I learned that most of the time my Wife is right. Dehydration can cause a lot of problems, so drink to your health

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

With your Fentanyl dosage you really need to change that thing when it needs to be changed or you will start going thru withdrawal. Like full DT shakes, pains in your legs, nausea, vomiting and other unpleasantness. I happened to me, I literally figured it out the second time it happened to me because I was watching dr drew's celebrity rehab, and something clicked. I was on so much meds for pain and stuff, and so dam sick fro
Rads that Iiterally was out of it, and a few times I remember that I didn't know what day it was. Was so messed up that I wasn't even coherent enough to click the program guide on the tv or open my phone to look at the date. :( I really should have had help with making sure I got my meds and my nutrition. But I didn't. Had to do it on my own. I even kept a pad with me then and marked down each can and whatever I put in my peg as well as when to change my patch. Fentanyl defifitely will give you the sweats and stuff especially if you are due for a patch change. Make sure you step down off that patch very slowly when you are ready to. DO NOT JUST STOP.

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

Sweets, thanks for the information. I had exacly those symptoms. Once I changed the patches, the symptoms wer about gone in a couple of hours. I am stepping down 50 Mics. every 4 weeks.

BEST

Mike

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

Hi Hondo, boy you are correct on the hydration part. I am back to work full time and I find being so busy I may go 4 hours and only dring 1 16oz bottle of water. I have a private office so I can bolus feed through my tube.

BEST

Mike

charles55's picture
charles55
Posts: 87
Joined: Aug 2010

Mike, I am thinking like Sweetblood: do you think after being on Fentanyl for so long, you might be feeling some of the withdrawal effects when you go long on wearing the same patch and the therapeutic level is falling?

And either now or later, don't discount a low functioning thyroid post radiation. The thyroid gland plays a major role in our metabolic rate. A lot of us are on levothyroxine because our thyroid was damaged from radiation. I feel generally colder than I used to be. In the before times, my wife was cold, I was warm; now it is the other way around. I have often wondered if the hypothalamus doesn't get some of the radiation hit we Head and Neck Cancer guys endure. And then there is the havoc caused by the battery acid chemo they put in our vascular system that goes everywhere.

adventurebob's picture
adventurebob
Posts: 691
Joined: Jun 2010

Hey Mike,

That really sounds like withdrawal. Fentanyl a is strong drug and would cause withdrawal symptoms when it wears off pretty fast. Easy enough to find out though. If the symptoms don't occur when you keep up with the patch that's it. The docs will probably need to taper you off the patch gradually with the next strongest med and then the next until you no longer need the meds. How are you doing otherwise?

Bob

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

I just started the ween down process on the Fentanyl. I was on 150 mics, to be changed every 3 days. I do know on several occasions I went as long as 36 hours over the 3 day period.

I am now on 100 mics and will stay on this dose for 4 weeks then move down another 50 mics until I am finished.

Other than those withdrawl symptoms, I do not feel too bad, just tired all of the time. I wish the swallowing was progressing faster, but it is getting a little better each week. I will be 8 weeks post treatment this wednesday and this is the start of my 3rd week back to work full time. I do not know if that puts me ahead, just average or behind as far as returning to activity goes.

I am going to have to insure i get these patches changes out on time as the withdrawls suck.

BEST!!

Mike

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

Wow, I have no clue how you are working on that patch. Plus still needing the tube feedings. Are you able to keep your weight stable? I suppose I've forgotten what it's like to work in an office. My days were spent under constant customer service with no time to ever focus on me. I couldn't think right on that patch.

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

I have been functioning on 150 Mics. of Fentanyl for quite some time now. I drive myself to work, stay at the office 6-8 hours per day. My Docs. gave me a "sobriety test" for the lack of a better definition, and all of my motor skills work fine. My hand shakes a little when I write.

As far as my weight goes, from my lowest at 170, I am up to 180 or so and bouce back and forth between 170 and 184. I do not feel comprimised at all. No one I interact with even knows that I am on these drugs.

On a funny note, last Friday I had to go to a Christmas Party that was hosted by the division of Pediatric Trauma Services of which my wife is the Manager of the Hospital's Trauma Division. She paraded me around as a conversation piece showing them the two 75 Mic's each of Fentanyl I was wearing. They could not believe I didn't melt into the floor with all of that medicine on board. I have been on it since August, and really do not need it, it just will take some time to ween off of it properly.

I will be glad to be rid of it, as it is just a reminder of a bad time in my life.

Stay well!!

Mike

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Mike,
Maybe on the patch change days, you could set up an appointment for yourself to change the patch - then you'd get a reminder from your calendar to make the switch. full time work 5 weeks post treatment? I'd say you're faster than the average bear here. Here's hoping your throat recovery kicks into overdrive.

luv4lacrosse's picture
luv4lacrosse
Posts: 1387
Joined: Jul 2010

I am going to really sound stupid here, but that never crossed my mind until you mentioned it.

I just set it on my I Phone Calendar.

You learn something new evryday on this site.This way I can get the change down to the hour.

All the best to you Pam.

Mike

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network